Graphs and Combinatorics

, Volume 3, Issue 1, pp 127–139

Bull-free Berge graphs are perfect

  • Vašek Chvátal
  • Najiba Sbihi

DOI: 10.1007/BF01788536

Cite this article as:
Chvátal, V. & Sbihi, N. Graphs and Combinatorics (1987) 3: 127. doi:10.1007/BF01788536


Abull is the (self-complementary) graph with verticesa, b, c, d, e and edgesab, ac, bc, bd, ce; a graphG is calledBerge if neitherG not its complement contains a chordless cycle whose length is odd and at least five. We prove that bull-free Berge graphs are perfect; a part of our argument relies on a new property of minimal imperfect graphs.

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • Vašek Chvátal
    • 1
  • Najiba Sbihi
    • 2
  1. 1.Department of Computer ScienceRutgers UniversityNew BrunswickUSA
  2. 2.Centre National de Coordination et de Planification de la Recherche Scientifique et TechniqueRabatMorocco